Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 114, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 5, 2012, 12:16 PM EDT for 7 counties in West Virginia. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 12:16 PM EDT (16:16 UTC)
- Expired
- Jul 5, 2012, 1:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Putnam County, WV, Raleigh County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 12:30 PM EDT | TSTM WND DMG | 5 Se Madison, WV | MULTIPLE TREES AND LINES DOWN ALONG RT. 85 |
| Jul 5, 12:30 PM EDT | TSTM WND DMG | Foster, WV | MULTIPLE TREES AND LINES DOWN. |
| Jul 5, 12:33 PM EDT | TSTM WND DMG | 8 Wsw Alum Creek, WV | MULTIPLE TREES DOWN IN GRIFFITHSVILLE. |
| Jul 5, 1:14 PM EDT | TSTM WND GST 59 | 4 E Logan, WV | LOGAN RAWS (LGRW2) AT THE LOGAN COUNTY AIRPORT MEASURED A WIND GUST OF 59MPH AT 0114PM |
| Jul 5, 1:15 PM EDT | TSTM WND DMG | 7 E Logan, WV | TREES DOWN ON ROAD AND POWER LINES. |
| Jul 5, 1:20 PM EDT | TSTM WND DMG | Logan, WV | TRAFFIC LIGHT AND POLE DOWN IN THE ROAD AT THE INTERSECTION OF WV 17 AND WV 10 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 11:37 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
229 WUUS51 KRLX 051616 SVRRLX WVC005-039-043-045-079-081-109-051715- /O.NEW.KRLX.SV.W.0114.120705T1616Z-120705T1715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1216 PM EDT THU JUL 5 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF MADISON... SOUTHERN KANAWHA COUNTY IN WEST VIRGINIA... EASTERN LINCOLN COUNTY IN WEST VIRGINIA... EASTERN LOGAN COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF LOGAN... SOUTH CENTRAL PUTNAM COUNTY IN WEST VIRGINIA... NORTHWESTERN RALEIGH COUNTY IN WEST VIRGINIA... NORTH CENTRAL WYOMING COUNTY IN WEST VIRGINIA... * UNTIL 115 PM EDT * AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF MADISON... AND MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN...WHARTON AND BALD KNOB. THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE MARKERS 96 AND 98 IN WEST VIRGINIA...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 73 AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS PORTIONS OF KANAWHA AND PUTNAM COUNTIES. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA. && LAT...LON 3771 8140 3775 8201 3835 8198 3833 8138 TIME...MOT...LOC 1615Z 000DEG 18KT 3812 8170 $$ 13
2 follow-up statements
737
WWUS51 KRLX 051636
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1236 PM EDT THU JUL 5 2012
WVC039-079-051645-
/O.CAN.KRLX.SV.W.0114.000000T0000Z-120705T1715Z/
PUTNAM WV-KANAWHA WV-
1236 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KANAWHA AND SOUTH
CENTRAL PUTNAM COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3775 8201 3828 8198 3833 8192 3831 8181
3822 8180 3822 8184 3818 8182 3823 8178
3820 8175 3823 8171 3822 8165 3819 8165
3812 8152 3808 8154 3806 8147 3798 8146
3797 8139 3771 8140
TIME...MOT...LOC 1635Z 000DEG 18KT 3802 8170
$$
WVC005-043-045-081-109-051715-
/O.CON.KRLX.SV.W.0114.000000T0000Z-120705T1715Z/
RALEIGH WV-LOGAN WV-LINCOLN WV-BOONE WV-WYOMING WV-
1236 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR NORTH CENTRAL WYOMING...BOONE...EASTERN LINCOLN...EASTERN LOGAN
AND NORTHWESTERN RALEIGH COUNTIES...
AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRENTER...OR 6 MILES
EAST OF MADISON...MOVING SOUTH AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SYLVESTER...WHITESVILLE...JEFFREY...VAN...DOROTHY...SHARPLES...
MITCHELL HEIGHTS...STICKNEY...WHARTON...BLAIR...WEST LOGAN...BALD
KNOB...NAOMA...LOGAN...ARNETT...CHAUNCEY...CYCLONE...KOPPERSTON...
BOLT...SWITZER AND AMHERSTDALE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
KANAWAHA AND PUTNAM COUNTIES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3775 8201 3828 8198 3833 8192 3831 8181
3822 8180 3822 8184 3818 8182 3823 8178
3820 8175 3823 8171 3822 8165 3819 8165
3812 8152 3808 8154 3806 8147 3798 8146
3797 8139 3771 8140
TIME...MOT...LOC 1635Z 000DEG 18KT 3802 8170
$$
13637
WWUS51 KRLX 051653
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1253 PM EDT THU JUL 5 2012
WVC043-051703-
/O.CAN.KRLX.SV.W.0114.000000T0000Z-120705T1715Z/
LINCOLN WV-
1253 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3775 8201 3802 8199 3803 8191 3803 8194
3805 8197 3812 8195 3815 8193 3814 8188
3821 8184 3818 8181 3823 8178 3820 8175
3822 8165 3818 8164 3812 8152 3808 8154
3806 8147 3798 8146 3797 8139 3771 8140
TIME...MOT...LOC 1653Z 000DEG 24KT 3783 8177
$$
WVC005-045-081-109-051715-
/O.CON.KRLX.SV.W.0114.000000T0000Z-120705T1715Z/
RALEIGH WV-LOGAN WV-BOONE WV-WYOMING WV-
1253 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR NORTH CENTRAL WYOMING...BOONE...EASTERN LOGAN AND NORTHWESTERN
RALEIGH COUNTIES...
AT 1250 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BLAIR...OR 12 MILES EAST OF LOGAN...MOVING SOUTH AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SWITZER...AMHERSTDALE...CHAUNCEY...BOLT...KOPPERSTON AND CYCLONE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3775 8201 3802 8199 3803 8191 3803 8194
3805 8197 3812 8195 3815 8193 3814 8188
3821 8184 3818 8181 3823 8178 3820 8175
3822 8165 3818 8164 3812 8152 3808 8154
3806 8147 3798 8146 3797 8139 3771 8140
TIME...MOT...LOC 1653Z 000DEG 24KT 3783 8177
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:18 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 5, 10:18 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1018 AM EDT THU JUL 5 2012
.SYNOPSIS...
WEAK NORTHWEST FLOW ALOFT WILL CONTINUE INTO FRIDAY. UPPER LEVEL
HIGH PRESSURE BUILDS IN FROM THE W TO START THE WEEKEND...ONLY TO
BACK OFF LATE IN THE WEEKEND...RENEWING WEST TO NORTHWEST FLOW ALOFT.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
A BOUNDARY FROM LAST NIGHTS MCS IS MOVING SOUTHWARD. THIS BOUNDARY
IS ALREADY ACTIVE THIS MORNING...SO WILL RAISE POPS ALONG THIS
BOUNDARY AS IT MOVES SOUTHWARD ACROSS THE REGION TODAY.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH SATURDAY/...
WITH THE HEART OF THE RIDGE SHIFTED EAST SLIGHTLY...FRIDAY WILL BE
ANOTHER DAY WITH LOWER POPS IN A MORE STABLE ATMOSPHERE. HEAT
PERSISTS INTO SATURDAY...BUT WILL SEE THE RIDGE RETROGRADE BACK TO
THE WEST IN A SUBTLE PATTERN CHANGE IN THE LONG WAVE. WILL ALSO
BRING THE POPS BACK UP SATURDAY WITH POTENTIAL SHORT WAVES
EMBEDDED IN THE NORTHWEST FLOW THAT SHOULD SHIFT TOWARDS OUR AREA
AGAIN. AS HAS BEEN THE CASE...WILL NEED TO PAY ATTENTION TO MCS
DEVELOPMENT UPSTREAM...AND SUBSEQUENT MESOSCALE CHANGES TO THE LOW
LEVELS AS SYSTEMS EVOLVE WHICH COULD CREATE NEW BOUNDARIES FOR
TRIGGERS AND COLD POOL STABILIZATION.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPPER RIDGE RETREATS TO THE INTER MOUNTAIN WEST...WITH MODEST
TROUGHING OVER THE EASTERN CONUS. THIS WILL REPRESENT A REPRIEVE
FROM THE EXTREME TEMPERATURES...AND SHOULD SEE EVERYONE BELOW 90F
COME MONDAY NEXT WEEK. BOUNDARY SLOW TO MOVE THROUGH WILL
NECESSITATE THE POPS CONTINUING FOR THE AREA...WITH A DRY FORECAST
BEYOND TUESDAY.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
VFR DAY IN THE LARGER SCHEME OF THINGS ONCE SOME VALLEY MVFR MIST
DISAPPEARS THIS MORNING.
THE HUMID AIR IN PLACE...AND CONTINUED NW FLOW ALOFT...WILL BE
CONDUCIVE FOR THUNDERSTORMS FORMING UP NEAR THE COMPLEX GEOGRAPHY OF
THE LOWER GREAT LAKES AND THEN TRAVERSING S INTO S OHIO AND WV TODAY
AND TONIGHT. ONE SUCH COMPLEX WAS ALREADY MOVING S INTO NORTHERN
OHIO EARLY THIS MORNING. THIS COULD REACH THE MIDDLE OHIO VALLEY BY
MIDDAY TODAY GIVEN IT HOLDS TOGETHER.
FOG TONIGHT WILL AGAIN DEPEND UPON WHERE THUNDERSTORMS OCCUR TODAY
INTO TONIGHT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND PLACEMENT OF THUNDERSTORMS TODAY
INTO TONIGHT MAY VARY. FOG TIMING...DENSITY AND EXACT LOCATION MAY
VARY TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY M H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY M H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 12Z FRIDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>032.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...TRM/RPY
NEAR TERM...RPY
SHORT TERM...26
LONG TERM...26
AVIATION...Hazardous weather outlook, Jul 5, 11:43 AM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1143 AM EDT THU JUL 5 2012 OHZ076-WVZ007>011-016>020-028>032-061545- WASHINGTON-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- 1143 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ005-006-013>015-024>027-061545- WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY- 1143 AM EDT THU JUL 5 2012 ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>037-061545- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 1143 AM EDT THU JUL 5 2012 ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ038>040-046-047-061545- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1143 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-083>086-061545- PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA- 1143 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ087-061545- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH- 1143 AM EDT THU JUL 5 2012 ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 5, 6:16 AM EDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 AM EDT THU JUL 5 2012
OHZ086-087-WVZ006-007-051100-
CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-
616 AM EDT THU JUL 5 2012
...A STRONG THUNDERSTORM WILL AFFECT CABELL...SOUTHEASTERN
LAWRENCE...SOUTHERN GALLIA AND SOUTHWESTERN MASON COUNTIES...
AT 615 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
RIO GRANDE...MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR ASHTON AROUND 640 AM...CROWN CITY AROUND 645
AM...SCOTTOWN AROUND 655 AM AND ATHALIA AROUND 700 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
6 AND 31 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3881 8242 3882 8221 3848 8206 3838 8205
3832 8229 3840 8251
28Special weather statement, Jul 5, 9:28 AM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
928 AM EDT THU JUL 5 2012
OHZ066-067-076-WVZ010-011-051445-
MORGAN OH-PERRY OH-PLEASANTS WV-TYLER WV-WASHINGTON OH-
928 AM EDT THU JUL 5 2012
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT MORGAN...
PERRY...PLEASANTS...TYLER...AND WASHINGTON COUNTIES...
AT 925 AM EDT...A LINE OF STRONG THUNDERSTORMS WERE MOVING INTO
NORTHERN PORTIONS OF MORGAN...PERRY...PLEASANTS...TYLER...AND
WASHINGTON COUNTIES. THE STORMS WERE MOVING SOUTH AT 20 MPH AN
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH SOME
OF THESE STORMS.
THE THUNDERSTORMS WILL BE NEAR SOMERSET AROUND 930 AM...
CROOKSVILLE...AND PERRY STATE FOREST AROUND 940 AM...EAGLEPORT...
NEW LEXINGTON...AND JUNCTION CITY AROUND 950 AM...BRISTOL AROUND
1000 AM... RENDVILLE...MALTA AND MCCONNELSVILLE AROUND 1010 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 17 IN OHIO.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3991 8217 3978 8207 3976 8164 3959 8158
3965 8147 3954 8104 3960 8085 3945 8062
3929 8089 3936 8088 3927 8124 3941 8146
3927 8157 3922 8172 3932 8185 3945 8186
3946 8205 3955 8205 3960 8238 3993 8246
13Special weather statement, Jul 5, 10:24 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1024 AM EDT THU JUL 5 2012
OHZ075-084>086-WVZ007>011-016>020-029>031-051530-
ATHENS OH-CALHOUN WV-DODDRIDGE WV-GALLIA OH-GILMER WV-HARRISON WV-
JACKSON WV-LEWIS WV-MASON WV-MEIGS OH-PLEASANTS WV-RITCHIE WV-
ROANE WV-TYLER WV-VINTON OH-WIRT WV-WOOD WV-
1024 AM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL AFFECT CALHOUN...DODDRIDGE...EASTERN
GALLIA...GILMER...JACKSON...MASON...MEIGS...NORTHERN LEWIS...NORTHERN
ROANE...PLEASANTS...RITCHIE...SOUTHEASTERN ATHENS...SOUTHEASTERN
VINTON...TYLER...WESTERN HARRISON...WIRT AND WOOD COUNTIES...
AT 1017 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 16 MILES
EAST OF MIDDLEBOURNE TO 9 MILES EAST OF PARKERSBURG TO 5 MILES SOUTH
OF MCARTHUR...MOVING SOUTH AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH SOME
OF THE STRONGER THUNDERSTORMS.
THESE STORMS WILL BE NEAR TUPPERS PLAINS AROUND 1030 AM...WOLF SUMMIT
AROUND 1045 AM...JACKSON MILL AROUND 1100 AM AND HORNER AROUND 1115
AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 129 AND 175 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 84
AND 103.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3895 8036 3876 8116 3866 8229 3904 8244
3913 8242 3916 8249 3923 8172 3922 8171
3926 8139 3946 8061 3943 8054 3947 8049
13Special weather statement, Jul 5, 11:10 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1110 AM EDT THU JUL 5 2012
OHZ085-086-WVZ006>008-013>018-027>029-037-038-051600-
BRAXTON WV-CABELL WV-CALHOUN WV-CLAY WV-GALLIA OH-GILMER WV-
JACKSON WV-KANAWHA WV-LINCOLN WV-MASON WV-MEIGS OH-NICHOLAS WV-
PUTNAM WV-ROANE WV-WEBSTER WV-WIRT WV-
1110 AM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL AFFECT BRAXTON...CALHOUN...CLAY...
EASTERN GALLIA...GILMER...JACKSON...MASON...NORTHEASTERN CABELL...
NORTHEASTERN LINCOLN...NORTHERN KANAWHA...NORTHERN NICHOLAS...
PUTNAM...ROANE...SOUTHERN MEIGS...SOUTHERN WIRT AND WEBSTER
COUNTIES...
AT 1100 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
EAST OF GLENVILLE TO 4 MILES SOUTHWEST OF RIPLEY TO 5 MILES SOUTHWEST
OF GALLIPOLIS...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. STRONGER WIND GUSTS COULD CAUSE WEAKENED TREES AND LIMBS TO
FALL. BRIEF DOWNPOURS ARE ALSO LIKELY.
THESE STORMS WILL BE NEAR EXCHANGE AROUND 1115 AM...SERVIA AROUND
1130 AM...PROCIOUS AROUND 1145 AM...CHARLESTON AROUND 1150 AM...AND
ALUM CREEK AROUND NOON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 25 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
152 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 80...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 93 AND 95.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3902 8242 3899 8152 3904 8111 3901 8100
3907 8077 3837 8031 3827 8127 3829 8211
13Local storm report, Jul 5, 11:59 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1159 AM EDT THU JUL 5 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM TSTM WND DMG NITRO 38.42N 81.83W
07/05/2012 KANAWHA WV 911 CALL CENTER
MULTIPLE TREES DOWN INTO POWER LINES
&&
IRIS SYSTEMLocal storm report, Jul 5, 12:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1210 PM EDT THU JUL 5 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM TSTM WND GST 5 NE CHARLESTON 38.40N 81.58W
07/05/2012 M59 MPH KANAWHA WV ASOS
AT 1152AM YEAGER AIRPORT ASOS IN CHARLESTON,
WV REPORTED 59MPH WIND GUST.
&&
IRIS SYSTEMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:23 PM EDT | Special Weather Statement | RLX | Taylor | 22 min |
| Jul 4, 8:58 PM EDT | Special Weather Statement | RLX | Barbour, Taylor | 32 min |
| Jul 5, 2:07 AM EDT | Special Weather Statement | RLX | Barbour, Harrison, Taylor | 53 min |
| Jul 5, 2:50 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Randolph, Taylor | 38 min |
| Jul 5, 6:16 AM EDT | Special Weather Statement | RLX | Cabell | 44 min |
| Jul 5, 9:28 AM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 77 min |
| Jul 5, 10:24 AM EDT | Special Weather Statement | RLX | Calhoun, Doddridge, Gilmer, Jackson, Lewis, Mason and 4 more | 66 min |
| Jul 5, 11:10 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 4 more | 50 min |
| Jul 5, 11:20 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam | 40 min |
| Jul 5, 11:39 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Putnam | 36 min |
| Jul 5, 12:47 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha, Raleigh, Wyoming | 43 min |
| Jul 5, 1:03 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Mingo, Wyoming | 57 min |
| Jul 5, 1:17 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 43 min |
| Jul 5, 1:28 PM EDT | Special Weather Statement | RLX | Raleigh | 32 min |
| Jul 5, 1:59 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 61 min |
| Jul 5, 3:13 PM EDT | Heat Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 18 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.